After being on Percoset for 5 months, the perscriber took me off with no substitutions. I am having serious withdrawls. Has anyone ever heard of this? What can I do to feel normal? My pain is unbearable!
Percoset is just the brand name for hydrocodone, a heavy narcotic. Anyone that has been taking it for a long period of time (and 5 months IS a long time) will experience withdrawal by going 'cold turkey'. What dose were you taking? Why did your doc 'cut you off'?
Normally, a doctor will 'wean' a user off of this kind of meds unless there is some form of abuse or conversion (selling of pills) going on. Since you are suffering withdrawal, it is perfectly acceptable to call his office or go and see him and let him know what is going on.
I personally know how awful coming off of hydro can be. Just take the time to look up the withdrawal symptoms of morphine and you should see most, if not all, of what you are going through listed: unease, sweating, runny nose, chills, stomach/muscle cramps, etc. LOTS of ways of feeling awful! Another possibility is going into the ER. (Though be sure to be HONEST with them about your current level of use... )
Percocet (oxycodone with acetominophen) withdrawal can be very uncomfortable to say the least. For a list of mostly over the counter meds to help with the withdrawal try googling the Thomas Recipe for opiate withdrawal. It is going to take a couple of weeks for you to feel better so just hang in there. The first week is the worst and then will gradually get better.
If the withdrawals become unbearable please notify the prescribing doctor and explain what is happening. Maybe they will prescribe another medication like Norco or Lortab (hydrocodone with acetominophen) which you could take and gradually come off the opiate by slowly reducing your dosage over time rather than cold turkey.
Hang in there and keep in touch,
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Apr 2010 • 1 answer
Posted 27 Jul 2010 • 4 answers
Posted 11 May 2011 • 2 answers
Posted 17 Nov 2011 • 1 answer
Posted 29 Aug 2013 • 2 answers